MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 05/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the lens was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the patient experienced a decrease in visual acuity due to hyperopic surprise.The iol was explanted from the left eye.The incision was not enlarged.A vitrectomy was not performed.No other medical or surgical intervention was required.The lens was replaced with the same model, with a larger, 20.5 diopter size.The patient was doing well when discharged.Visual acuity pre-op (pre-initial implant): lp (light perception), visual acuity post-op (post-initial implant): 20/70-2, visual acuity post-op (post-replacement): 20/30.No additional information was provided to abbott medical optics.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6662317
Report Number2648035-2017-01121
Device Sequence Number2065020
Product Code HQL
UDI-Device Identifier05050474531628
UDI-Public(01)05050474531628(17)200902
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/02/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR